Alert archive / Vermont / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 16, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 1, 2013, 9:23 PM EDT for 4 counties in Vermont; Clinton County, Essex County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2013, 9:23 PM EDT (01:23 UTC)
- Expired
- Jun 1, 2013, 10:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Essex County, NY, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT
The radar
The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:51 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 1, 7:51 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 751 PM EDT SAT JUN 1 2013 .SYNOPSIS... A COLD FRONT WILL BEGIN TO MOVE THROUGH THE REGION FROM WEST TO EAST LATER TONIGHT THROUGH SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT...MAINLY ON SUNDAY. SOME STORMS COULD BECOME STRONG WITH HAIL AND DAMAGING WINDS. HIGH PRESSURE WILL THEN BUILD EAST FROM THE GREAT LAKES REGION FROM MONDAY INTO THURSDAY WITH MILD WEATHER FORECAST. && .NEAR TERM /UNTIL 8 AM SUNDAY MORNING/... AS OF 731 PM EDT SATURDAY...LINE OF SHOWERS AND THUNDERSTORMS NOW MOVING INTO WESTERN NEW YORK WITH ADDITIONAL SCATTERED SHOWERS/STORMS DEVELOPING AHEAD OF LINE. THIS WILL CONTINUE TO PUSH EASTWARD ACROSS NEW YORK OVER THE NEXT 2 TO 3 HOURS BEFORE GRADUALLY WEAKENING AS IT PUSHES INTO VERMONT BETWEEN 01-06Z. WHILE MUCH OF THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE CRITERIA...HEAVY RAIN...LIGHTNING...AND GUSTY WINDS UP TO 40 MPH ARE LIKELY IN THE STRONGER STORMS...ESPECIALLY ACROSS NORTHERN NEW YORK. AN ISOLATED SEVERE STORM IS POSSIBLE. AFTER MAIN ACTIVITY SHIFTS OUT OF THE AREA AFTER 06Z...SOME SCATTERED SHOWERS REMAIN POSSIBLE WITH BROAD SOUTHWEST FLOW AND ANY DECAYING CONVECTION FROM EARLIER TODAY. ANOTHER MORE ORGANIZED BATCH OF SHOWERS/THUNDERSTORMS MAY APPROACH WESTERN NEW YORK EARLY SUNDAY MORNING (AFTER 09Z) AS CONVECTIVE SYSTEM RIDES ALONG DEVELOPING LOW LEVEL JET AND THETA-E BOUNDARY...BEFORE ADDITIONAL DEVELOPMENT IS EXPECTED LATE SUNDAY MORNING AND INTO THE AFTERNOON WITH COLD FRONT AND SHORTWAVE TROUGH PASSAGE. IT WILL BE ANOTHER RELATIVELY MUGGY NIGHT WITH LOWS IN THE 60S FOR MOST. && .SHORT TERM /8 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... AS OF 314 PM EDT SATURDAY...SUNDAY IS SHAPING UP TO BE AN ACTIVE WEATHER DAY ACROSS THE REGION. COLD FRONT TO BEGIN ITS PUSH EAST ON SUNDAY...AND MOVEMENT THROUGH NORTHERN ADIRONDACKS AND VERMONT WILL COINCIDE WITH MAX DAYTIME HEATING. SPC HAS THIS AREA UNDER SLIGHT RISK FOR SEVERE. FORECAST NAM12 CAPE APPROACHING 2000 J/KG AND 0-6 KM SHEAR APPROACHING 40 KTS. WILL CONTINUE ENHANCED WORDING FOR SMALL HAIL/WIND/HEAVY RAINFALL FOR THIS TIME PERIOD. HEAVY RAIN ALSO A POTENTIAL WITH SUNDAY STORMS...PRECIPITABLE WATER VALUES OVER 1.5 INCHES...AND MODEL SOUNDING PROFILES A MOIST COLUMN OF AIR AND DEEP WARM CLOUD DEPTH NEAR 9,000 FEET. SUGGESTS HEAVY RAINFALL RATES...AND COMBINED WITH MBE VECTORS LESS THAN 10 KNOTS FOR SLOW STORM MOVEMENT. STORM TOTAL QPF A GENERAL .75 TO 1 INCH ACROSS REGION. TEMPS SUNDAY...WITH CLOUD COVER..RAINFALL...AND LOWERING HEIGHTS WITH APPROACHING FRONT AND UPPER TROUGH WILL BE COOLER THAN PAST COUPLE DAYS...BUT STILL IN MID 80S. FRONT WILL BE INTO SOUTHERN VERMONT BY SUNDAY EVENING...WITH COOLER DRIER AIR INTO NORTHERN NEW YORK DURING THIS TIME PERIOD. BY MONDAY COOLER AIR WELL INTO AREA AND FORECAST HIGHS INTO THE 70S. ALTHOUGH SURFACE RIDGE INTO AREA BY MONDAY...UPPER TROUGH WILL REMAIN OVER THE AREA WITH PLENTY OF CLOUD COVER. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 338 PM EDT SATURDAY...CLOSED UPPER LOW MAKES ITS WAY ACROSS SOUTHERN AND EASTERN QUEBEC TUESDAY. THE RESULT WILL BE SOME CLOUDS AND WIDELY SCATTERED LIGHT SHOWERS OR SPRINKLES OVER THE NORTHERN MOUNTAINS. HIGH PRESSURE BUILDING IN TUESDAY NIGHT WILL THEN PROVIDE THE REGION WITH MAINLY CLEAR SKIES AND DRY CONDITIONS WEDNESDAY INTO THURSDAY MORNING. HIGH MOVES OFFSHORE LATER THURSDAY. CHANCES FOR SHOWERS THEN INCREASE LATER THURSDAY INTO FRIDAY AS UPPER TROUGH SETS UP TO OUR WEST OVER THE GREAT LAKES AND SURFACE FRONTAL SYSTEM DEVELOPS ACROSS THE NORTHEAST. UNSETTLED WEATHER WILL THEN CONTINUE SATURDAY AS BOUNDARY REMAINS CLOSE TO AREA AND UPPER TROUGH MOVES SLOWLY EAST. TEMPERATURES DURING THE WEEK EXPECTED TO BE WITHIN A FEW DEGREES OF SEASONAL NORMS. COOLEST DAY EXPECTED TO BE TUESDAY WITH HIGHS IN THE 60S. OTHERWISE...LOOK FOR HIGHS IN THE UPPER 60S AND LOWER 70S. LOWS EARLY IN THE WEEK WILL BE MAINLY IN THE 40S WITH SOME 30S IN THE NORMALLY COLDER MOUNTAIN VALLEYS. BY LATER IN THE WEEK...LOWS WILL BE IN THE UPPER 40S TO MID 50S. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... THROUGH 00Z MONDAY...MAIN AVIATION WEATHER CONCERN THROUGH SUNDAY WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS THAT MAY PRODUCE HEAVY RAIN...GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING. INITIAL ROUND OF SHOWERS/THUNDERSTORMS WILL PUSH ACROSS TAF SITES BETWEEN 00Z-06Z THIS EVENING WITH VISIBILITY REDUCTIONS TO MVFR OR EVEN BRIEF IFR FOR A SHORT PERIOD...ESPECIALLY MSS/SLK. HEAVY RAIN...LIGHTNING...AND GUSTY WINDS UP TO 40 MPH ARE POSSIBLE FOR A BRIEF TIME. OTHERWISE...PREDOMINANTLY VFR EXPECTED OVERNIGHT WITH SOME MVFR BR POSSIBLE AT MSS/SLK FOLLOWING RAIN THIS EVENING. ADDITIONAL SCATTERED SHOWERS/STORMS LIKELY ON SUNDAY...WITH HEAVY RAIN/LIGHTNING/GUSTY WINDS/SMALL HAIL POSSIBLE IN THE STRONGER STORMS...ESPECIALLY 15Z-00Z MOVING FROM WEST TO EAST. OTHERWISE EXPECT SCT-BKN CUMULUS CLOUDS AT AROUND 5K-6K FEET AND A BKN HIGHER DECK WITH SOUTH- SOUTHWEST WINDS 10-20 KNOTS. OUTLOOK 00Z MONDAY THROUGH THURSDAY... 00Z MONDAY THROUGH THURSDAY...AREAS OF MVFR AND POSSIBLE IFR THROUGH 06Z MONDAY IN SHOWERS AND THUNDERSTORMS AS A COLD FRONT SAGS SOUTHEASTWARD ACROSS THE FORECAST AREA. CONDITIONS IMPROVE TO VFR DURING MONDAY...THEN MAINLY VFR WX EXPECTED TUESDAY THROUGH THURSDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...HANSON NEAR TERM...MUCCILLI SHORT TERM...HANSON LONG TERM...RJS AVIATION...RJS/MUCCILLI
Hazardous weather outlook, Jun 1, 4:04 AM EDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 404 AM EDT SAT JUN 1 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-020815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 404 AM EDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME STORMS MAY BE STRONG AND CONTAIN SMALL HAIL...GUSTY WINDS AND EVEN HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL MOVE ACROSS THE AREA ON SUNDAY WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED. SOME STORMS ARE ANTICIPATED TO BE STRONG TO POSSIBLY SEVERE WITH GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 4:57 PM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 457 PM EDT SAT JUN 1 2013 NYZ026>031-034-035-087-VTZ001-002-005-009-016>018-020000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON 457 PM EDT SAT JUN 1 2013 ...WATCH FOR GUSTY WINDS...LIGHTNING...AND HEAVY DOWNPOURS... EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NEW YORK AND NORTHWEST VERMONT THROUGH 800 PM TONIGHT. ANY STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN THE 40 TO 50 MPH RANGE...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS. THE GREATEST CONCENTRATION OF THE STORMS WILL BE ACROSS THE NORTHERN ADIRONDACKS AND CHAMPLAIN VALLEY. AS STORMS APPROACH...SEEK SHELTER INDOORS. IF BOATING ON LAKE CHAMPLAIN...SEEK SAFE HARBOR. EVENSON
Special weather statement, Jun 1, 6:46 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
646 PM EDT SAT JUN 1 2013
NYZ026-027-029-087-020015-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHWESTERN ST. LAWRENCE NY-
646 PM EDT SAT JUN 1 2013
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH ST. LAWRENCE AND
NORTHWESTERN FRANKLIN COUNTIES IN NEW YORK THROUGH 8 PM...
AT 636 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 10
MILES NORTH OF KEMPTVILLE TO 12 MILES WEST OF ALEXANDRIA BAY...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SOUTH HAMMOND...SCHERMERHORN LANDING...ROSSIE...NELSON CORNERS...
WADDINGTON...NORTH GOUVERNEUR...DE KALB JUNCTION...RAYMONDVILLE...
POTSDAM...NORWOOD...PARISHVILLE...HOGANSBURG...
IF THREATENING WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER
INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 4444 7581 4448 7582 4472 7547 4478 7541
4479 7537 4488 7522 4495 7501 4499 7498
4499 7491 4503 7484 4500 7474 4501 7466
4500 7442 4406 7508 4432 7570 4440 7585
BANACOSSpecial weather statement, Jun 1, 7:35 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
735 PM EDT SAT JUN 1 2013
NYZ029-030-020030-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
735 PM EDT SAT JUN 1 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH SOUTHEASTERN ST. LAWRENCE
AND SOUTHERN FRANKLIN COUNTIES...
AT 730 PM EDT...A STRONG THUNDERSTORM WAS 4 MILES NORTH OF CRANBERRY
LAKE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...IN ADDITION TO
BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CHILDWOLD...GALE...TUPPER LAKE...LAKE OZONIA...SARANAC INN...
MADAWASKA...ST. REGIS MOUNTAIN...DEBAR MOUNTAIN...DUANE CENTER...LOON
LAKE...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4473 7461 4458 7395 4410 7455 4407 7486
4405 7507 4428 7492
BANACOSSpecial weather statement, Jun 1, 8:19 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
819 PM EDT SAT JUN 1 2013
NYZ027>031-034-020115-
EASTERN CLINTON NY-NORTHERN FRANKLIN NY-SOUTHEASTERN ST. LAWRENCE NY-
SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-WESTERN ESSEX NY-
819 PM EDT SAT JUN 1 2013
...LINE OF STRONG THUNDERSTORMS EXPECTED ACROSS NORTHERN NEW YORK...
AT 815 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ACROSS
NORTHWEST FRANKLIN AND SAINT LAWRENCE COUNTIES OF NEW YORK...FROM
WESTVILLE CENTER TO 8 MILES SOUTHWEST OF STAR LAKE. THE LINE WAS
MOVING EAST AT 35 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. A WIND
GUST TO 54 MPH WAS REPORTED AT THE MASSENA NEW YORK AIRPORT AROUND
750 PM. IN ADDITION...EXPECT DANGEROUS LIGHTNING AND VERY HEAVY
DOWNPOURS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WEST BANGOR...WANAKENA...SANTA CLARA...MALONE...DUANE CENTER...
CHATEAUGAY...TUPPER LAKE...PIERCEFIELD...SARANAC INN...RAINBOW
LAKE...LAKE COLBY...AND LYON MOUNTAIN.
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4501 7341 4415 7406 4405 7503 4408 7515
4501 7438
EVENSONLocal storm report, Jun 1, 8:42 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
842 PM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG HOGANSBURG 44.97N 74.66W
06/01/2013 FRANKLIN NY PUBLIC
TREE DOWN ON POWER LINES
&&
EVENT NUMBER BTV1300092
MUCCILLILocal storm report, Jun 1, 8:53 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
853 PM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG WADDINGTON 44.86N 75.20W
06/01/2013 ST. LAWRENCE NY LAW ENFORCEMENT
COUPLE TREES DOWN
&&
EVENT NUMBER BTV1300093
MUCCILLIThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 10:19 PM EDT | Special Weather Statement | BTV | Lamoille, Orleans | 41 min |
| Jun 1, 10:50 PM EDT | Special Weather Statement | BTV | Caledonia, Essex, Orleans, Washington | 55 min |
| Jun 2, 10:39 AM EDT | Special Weather Statement | BTV | Caledonia, Orange | 66 min |
| Jun 2, 10:54 AM EDT | Special Weather Statement | BTV | Orleans | 66 min |
| Jun 2, 12:33 PM EDT | Special Weather Statement | BTV | Addison, Rutland | 57 min |
| Jun 2, 12:34 PM EDT | Special Weather Statement | BTV | Addison, Rutland | 56 min |
| Jun 2, 1:03 PM EDT | Severe Thunderstorm Warning | BTV | Rutland | 57 min |
| Jun 2, 1:29 PM EDT | Special Weather Statement | BTV | Addison, Washington | 61 min |
| Jun 2, 1:33 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Lamoille, Washington | 57 min |
| Jun 2, 2:00 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Orange, Rutland, Washington, Windsor | 90 min |
| Jun 2, 2:37 PM EDT | Special Weather Statement | BTV | Franklin, Lamoille, Orleans | 53 min |
| Jun 2, 3:10 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Washington | 65 min |
| Jun 1, 8:19 PM EDT | Special Weather Statement | BTV | Clinton, Franklin | 56 min |
| Jun 1, 9:02 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin | 58 min |
| Jun 1, 10:03 PM EDT | Special Weather Statement | BTV | Essex | 57 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2013Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.